Alert archive / California / High Wind Watches in 2008
High Wind Watch 2, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind watch at Jan 14, 2008, 1:50 PM PST. It took effect at Jan 16, 2008, 4:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 14, 2008, 1:50 PM PST (21:50 UTC)
- In effect from
- Jan 16, 2008, 4:00 AM PST
- Expired
- Jan 15, 2008, 12:43 PM PST
- In force
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMTR 142150 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 150 PM PST MON JAN 14 2008 ...HIGH WINDS ARE EXPECTED IN THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY HILLS WEDNESDAY... .A RIDGE OF HIGH PRESSURE WILL SHIFT EAST TUESDAY AND OFFSHORE PRESSURE GRADIENTS WILL INCREASE. AS A RESULT...STRONG AND GUSTY WINDS WILL DEVELOP IN THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY HILLS. CAZ507-511-150600- /O.NEW.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 150 PM PST MON JAN 14 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON. NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH WILL BE POSSIBLE ON WEDNESDAY. STRONGEST WINDS WILL LIKELY OCCUR WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ LARRY/MEHLE
7 follow-up statements
000 WWUS76 KMTR 150507 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 907 PM PST MON JAN 14 2008 ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA ON TUESDAY NIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND CONTINUE THROUGH WEDNESDAY. CAZ507-511-151800- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 907 PM PST MON JAN 14 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY AFTERNOON FOR ELEVATIONS ABOVE 1000 FEET IN THE NORTH AND EAST BAY... NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 60 MPH ARE POSSIBLE LATE TUESDAY NIGHT AND WEDNESDAY. WINDS WILL SLOWLY SUBSIDE WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$ DYKEMA
000 WWUS76 KMTR 151224 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 424 AM PST TUE JAN 15 2008 ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. CAZ006-506-508-151700- /O.NEW.KMTR.FG.Y.0002.080115T1224Z-080115T1700Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE- 424 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. FOG ALONG THE SAN FRANCISCO BAY AND NORTHERN INTERIOR VALLEYS THIS MORNING IS CREATING AREAS WHERE VISIBILITIES ARE LESS THAN A QUARTER OF A MILE. SPECIFICALLY...OAKLAND INTERNATIONAL AIRPORT HAS REPORTED ZERO VISIBILITY AND CALIFORNIA HIGHWAY PATROL HAS REPORTED MANY AREAS AROUND THE BAY WITH HEAVY FOG AND REDUCED VISIBILITY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ507-511-152030- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 424 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE LATE TONIGHT AND WEDNESDAY FOR AREAS OVER 1000 FEET IN THE NORTH AND EAST BAY. WINDS WILL SLOWLY SUBSIDE WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$ BELL
000 WWUS76 KMTR 151250 CCA NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 424 AM PST TUE JAN 15 2008 ...AREAS OF DENSE FOG CURRENTLY AROUND SAN FRANCISCO BAY AND THE NORTH BAY INTERIOR VALLEYS... ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .FOG THROUGHOUT THE SAN FRANCISCO BAY AREA AND NORTH BAY VALLEYS THIS MORNING HAS BEEN PRODUCING VERY LOW VISIBILITIES AT TIMES. IN ADDITION...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. CAZ006-506-508-151700- /O.NEW.KMTR.FG.Y.0002.080115T1224Z-080115T1700Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE- 424 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. FOG ALONG THE SAN FRANCISCO BAY AND NORTHERN INTERIOR VALLEYS THIS MORNING IS CREATING AREAS WHERE VISIBILITIES ARE LESS THAN A QUARTER OF A MILE. SPECIFICALLY...OAKLAND INTERNATIONAL AIRPORT HAS REPORTED ZERO VISIBILITY AND CALIFORNIA HIGHWAY PATROL HAS REPORTED MANY AREAS AROUND THE BAY WITH HEAVY FOG AND REDUCED VISIBILITY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ507-511-152030- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 424 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... NORTHEAST WINDS OF 25 TO 35 MPH WITH GUSTS TO OVER 60 MPH ARE POSSIBLE LATE TONIGHT AND WEDNESDAY FOR AREAS OVER 1000 FEET IN THE NORTH AND EAST BAY. WINDS WILL SLOWLY SUBSIDE WEDNESDAY NIGHT. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$ BELL
000 WWUS76 KMTR 151340 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 540 AM PST TUE JAN 15 2008 ...AREAS OF DENSE FOG CURRENTLY AROUND SAN FRANCISCO BAY AND THE NORTH BAY INTERIOR VALLEYS... ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .FOG THROUGHOUT THE SAN FRANCISCO BAY AREA AND NORTH BAY VALLEYS THIS MORNING HAS BEEN PRODUCING VERY LOW VISIBILITIES AT TIMES. IN ADDITION...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. CAZ513-151700- /O.EXA.KMTR.FG.Y.0002.000000T0000Z-080115T1700Z/ SANTA CLARA VALLEY...INCLUDING SAN JOSE- 540 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. FOG IN THE SANTA CLARA VALLEY THIS MORNING IS CREATING AREAS WITH VERY LIMITED VISIBILITIES. SPOTTERS IN AND AROUND THE SAN JOSE AREA INDICATE VISIBILITIES LESS THAN A QUARTER OF A MILE. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ006-506-508-151700- /O.CON.KMTR.FG.Y.0002.000000T0000Z-080115T1700Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE- 540 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING. FOG ALONG THE SAN FRANCISCO BAY AND NORTHERN INTERIOR VALLEYS THIS MORNING IS CREATING AREAS WHERE VISIBILITIES ARE LESS THAN A QUARTER OF A MILE. SPECIFICALLY...OAKLAND INTERNATIONAL AIRPORT HAS REPORTED ZERO VISIBILITY AND CALIFORNIA HIGHWAY PATROL HAS REPORTED MANY AREAS AROUND THE BAY WITH HEAVY FOG AND REDUCED VISIBILITY. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ507-511-152145- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 540 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$ BELL
000 WWUS76 KMTR 151655 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 855 AM PST TUE JAN 15 2008 ...AREAS OF DENSE FOG CURRENTLY AROUND SAN FRANCISCO BAY AND THE NORTH BAY INTERIOR VALLEYS... ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .FOG THROUGHOUT THE SAN FRANCISCO BAY AREA AND NORTH BAY VALLEYS THIS MORNING HAS BEEN PRODUCING VERY LOW VISIBILITIES AT TIMES. IN ADDITION...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH WEDNESDAY. CAZ006-506-508-513-151900- /O.EXT.KMTR.FG.Y.0002.000000T0000Z-080115T1900Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 855 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 11 AM PST THIS MORNING... THE DENSE FOG ADVISORY IS NOW IN EFFECT UNTIL 11 AM PST THIS MORNING. RECENT OBSERVATIONS CONTINUE TO SHOW AREAS OF DENSE FOG AROUND THE SAN FRANCISCO BAY AREA AND NORTH BAY VALLEYS EARLY THIS MORNING. SPECIFICALLY...OAKLAND INTERNATIONAL AIRPORT CONTINUES TO REPORT NEAR ZERO VISIBILITY AND CALIFORNIA HIGHWAY PATROL HAS REPORTED MANY AREAS AROUND THE BAY WITH HEAVY FOG AND REDUCED VISIBILITY. THEREFORE...THE DENSE FOG ADVISORY HAS BEEN EXTENDED. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ507-511-160100- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 855 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$ SMITH/MEHLE
000 WWUS76 KMTR 151917 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1117 AM PST TUE JAN 15 2008 ...AREAS OF DENSE FOG CURRENTLY AROUND SAN FRANCISCO BAY AND THE SANTA CLARA VALLEY... ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .DENSE FOG CONTINUES TO REDUCE VISIBILITIES AROUND SAN FRANCISCO BAY AND SANTA CLARA VALLEY. IN ADDITION...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT...STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH WE. CAZ508-513-152100- /O.EXP.KMTR.FG.Y.0002.000000T0000Z-080115T1900Z/ /O.NEW.KMTR.FG.Y.0003.080115T1917Z-080115T2100Z/ SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 1117 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...DENSE FOG ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A DENSE FOG ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. DENSE FOG CONTINUES TO REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE AND EXPECTED TO LINGER THROUGH EARLY AFTERNOON. A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN... USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU. $$ CAZ006-506-152030- /O.EXP.KMTR.FG.Y.0002.000000T0000Z-080115T1900Z/ SAN FRANCISCO-NORTH BAY INTERIOR VALLEYS- 1117 AM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY HAS EXPIRED... THE DENSE FOG ADVISORY IS NO LONGER IN EFFECT. THE DENSE FOG CONTINUES TO DISSIPATE AND IS NO LONGER BELOW ADVISORY LEVELS. THEREFORE THE DENSE FOG ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER...PATCHY FOG WILL CONTINUE THROUGH EARLY AFTERNOON. $$ CAZ507-511-160330- /O.CON.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1117 AM PST TUE JAN 15 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR STRONG AND DAMAGING WINDS WHICH CAN TOPPLE TREES AND LEAD TO POWER OUTAGES. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. $$
000 WWUS76 KMTR 152043 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 1243 PM PST TUE JAN 15 2008 ...FOG IS LIFTING ACROSS THE BAY AREA... ...HIGH WINDS ARE EXPECTED AT THE HIGHER ELEVATIONS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT AND WEDNESDAY... .DENSE FOG IS LIFTING AROUND SAN FRANCISCO BAY AND SANTA CLARA VALLEY. IN ADDITION...A STRONG RIDGE OF HIGH PRESSURE WILL BUILD OVER NORTHERN NEVADA TONIGHT. AS A RESULT... STRONG AND GUSTY NORTHEAST WINDS WILL DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TONIGHT AND CONTINUE THROUGH MIDDAY THURSDAY. CAZ508-513-152145- /O.CAN.KMTR.FG.Y.0003.000000T0000Z-080115T2100Z/ SAN FRANCISCO BAY SHORELINE- SANTA CLARA VALLEY...INCLUDING SAN JOSE- 1243 PM PST TUE JAN 15 2008 ...DENSE FOG ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELED THE DENSE FOG ADVISORY. VISIBILITY IS IMPROVING AROUND THE BAY AREA. THEREFORE DENSE FOG ADVISORY HAS BEEN CANCELED. $$ CAZ507-511-160500- /O.UPG.KMTR.HW.A.0002.080116T1200Z-080117T0000Z/ /O.NEW.KMTR.WI.Y.0005.080116T1200Z-080117T1800Z/ NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 1243 PM PST TUE JAN 15 2008 ...WIND ADVISORY IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM PST THURSDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO 10 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. OFFSHORE WINDS WILL INCREASE OVER THE NORTH BAY AND EAST BAY HILLS LATE TONIGHT THROUGH MIDDAY THURSDAY. EXPECT WINDS TO REACH 35 TO 40 MPH WITH GUSTS OVER 45 MPH. MONITOR NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA SOURCE FOR UPDATED WEATHER INFORMATION. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ LARRY
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind watch went out at Jan 14, 9:50 AM PST, 4 hours earlier.
Area forecast discussion, Jan 14, 9:50 AM PST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
950 AM PST MON JAN 14 2008
UPDATED FOR AVIATION
.DISCUSSION...THE FOCUS OF THIS FORECAST WILL CONTINUE TO BE VALLEY
FOG IN THE MORNING AND GUSTY WINDS ON WEDNESDAY IN THE HIGHER
ELEVATIONS...AN OVERALL NICE AND DRY WEEK OF WEATHER EXPECTED AROUND
THE SAN FRANCISCO AND MONTEREY BAY AREAS.
HIGH PRESSURE OVER THE CWA RESULTED IN CLEAR SKIES LAST NIGHT WITH
LOW TEMPERATURES RANGING FROM THE MID 30S TO MID 40S. SOME ISOLATED
AREAS...MAINLY INLAND VALLEYS...DID SEE LOW TEMPERATURES IN MID 20S
TO LOWER 30S. ADDITIONALLY...AREAS OF DENSE FOG WERE REPORTED IN THE
NORTH BAY INTERIOR VALLEYS. ANOTHER POINT OF INTEREST... GUSTY WINDS
AROUND 25 KTS IN THE NORTH BAY HILLS AND EAST BAY MOUNTAINS WERE
BEING REPORTED EARLY THIS MORNING.
CURRENT WATER VAPOR IMAGE IS SHOWING A COLD FRONT EASING INTO THE
PACIFIC NORTHWEST WELL NORTH OF THE CWA. HIGH PRESSURE IS
POSITIONED OVER THE CENTRAL CALIFORNIA COAST WITH SOME MOISTURE
SPILLING OVER IN THE FORM OF HIGH CLOUDS. OTHERWISE PARTLY CLOUDY
SKIES ARE PRESENT OVER MOST OF THE CWA.
BOTH GFS AND ECMWF ARE CONSISTENT WITH AN OMEGA BLOCK OVER THE EAST
PACIFIC AMPLIFYING AND REMAINING LOCKED IN POSITION THROUGH THE
WEEKEND. A SHORT WAVE WILL SLIDE IN ALONG THE SIERRAS TUESDAY NIGHT
INTO WEDNESDAY INCREASING THE OFFSHORE GRADIENT POTENTIALLY
RESULTING IN STRONG GUSTY WINDS FOR HIGHER ELEVATIONS. GFS IS
INDICATING 925MB WINDS AROUND 30 TO 40 KTS FROM LATE TUESDAY NIGHT
THROUGH THURSDAY MORNING. CURRENTLY THINKING ABOUT ISSUING A HIGH
WIND WATCH WITH THE AFTERNOON PACKAGE. WINDS WILL REMAIN OFFSHORE
FOR THE REMAINDER OF THE FORECAST PERIOD.
CONDITIONS WILL REMAIN MILD AND DRY WITH THE NEXT WEATHER SYSTEM
SLIDING IN BEHIND THE OMEGA BLOCK SUNDAY. SO FAR LOOKS DRY WITH
SOME INCREASING CLOUDS AND GUSTY WINDS ONCE AGAIN FOR THE HIGHER
ELEVATIONS.
&&
.AVIATION...ONLY TAF TERMINAL STILL REPORTING FOG IS SANTA ROSA AND
THAT SHOULD BE LIFTING SOON. OFFSHORE FLOW IS BASICALLY BRINGING IN
A DRIER AIRMASS AND OVERALL NOT TOO MUCH FOG. NO ISSUES THROUGH THIS
EVENING. FOG REMAINS POSSIBLE OVERNIGHT INTO EARLY TUESDAY ESPECIALLY
FOR SANTA ROSA AND AROUND THE BAY.
&&
.MARINE...BY TUESDAY AFTERNOON INCREASING WIND SPEEDS WILL BRING
SMALL CRAFT CONCERNS OVER THE NORTHERN WATERS AND THEN HIGHER WIND
SPEEDS SPREADING OVER ALL THE COASTAL WATERS BY TUESDAY NIGHT AS A
DRY BOUNDARY PASSES OVER THE WATER PER THETA-E PROGS. LOCALLY STRONG
AND GUSTY WINDS BELOW CANYONS AND PASSES OVER THE NEAR COAST WATERS
LATE TUESDAY AND WEDNESDAY WITH STRONGER OFFSHORE WINDS.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TDY...NONE.
&&
PUBLIC FORECAST: LARRY
AVIATION/MARINE: WALBRUN
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 14, 1:33 PM PST, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO CA 133 PM PST MON JAN 14 2008 CAZ507-511-151400- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 133 PM PST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...MONDAY NIGHT MOSTLY CLEAR SKIES. PATCHY FOG IS EXPECTED OVER THE LOWER SLOPES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LOCALLY STRONG NORTH TO NORTHEAST WINDS ARE EXPECTED TO DEVELOP IN THE HILLS OF THE NORTH AND EAST BAY LATE TUESDAY NIGHT THROUGH WEDNESDAY. WIND GUSTS OF OVER 60 MPH ARE POSSIBLE ALONG THE HIGHEST ELEVATIONS. * HIGH WIND WATCH...SEE SFPNPWMTR - KMTR WWUS76 FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-151400- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- 133 PM PST MON JAN 14 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CA. .DAY ONE...MONDAY NIGHT PATCHY DENSE FOG IS EXPECTED TO DEVELOP TONIGHT IN THE INTERIOR VALLEYS UNDER MOSTLY CLEAR SKIES AND LIGHT WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS ARE POSSIBLE WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. LARRY/MEHLE
Nearby
High Wind Watches in California, 2008Every high wind watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.